Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 22, NWS Medford, OR

November 12, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 12, 2006, 2:19 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 12, 2006, 5:21 PM PST. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 12, 2006, 2:19 AM PST (10:19 UTC)
In effect from
Nov 12, 2006, 5:21 PM PST
Expired
Nov 13, 2006, 12:00 AM PST
In force
7 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 9:42 PM PSTNON-TSTM WND GST 62N Gold Beach, ORPEAK GUST AT 835 PM PST.
Nov 12, 9:42 PM PSTNON-TSTM WND GST 671 Se Brookings, ORPEAK GUST AT 830 PM PST.
Nov 12, 9:42 PM PSTHEAVY RAIN 1.25N Gold Beach, ORAMOUNT FROM 1 PM TO 9 PM PST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 121019
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
219 AM PST SUN NOV 12 2006

ORZ021-022-121800-
/O.UPG.KMFR.HW.A.0014.061113T0300Z-061113T1200Z/
/O.NEW.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
219 AM PST SUN NOV 12 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A DEVELOPING SURFACE LOW IN THE EAST PACIFIC WILL STRENGTHEN AS IT
MOVES TO ABOUT 300 MILES OFF THE NORTH OREGON COAST BY LATE SUNDAY
AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH ALONG
THE COAST SUNDAY AFTERNOON THEN INCREASE FURTHER TO 30 TO 45 MPH
WITH GUSTS TO 70 MPH SUNDAY EVENING. WINDS ARE EXPECTED TO
DECREASE AFTER MIDNIGHT.



$$

HOLTZ
4 follow-up statements
000 
WWUS76 KMFR 121558
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
758 AM PST SUN NOV 12 2006

ORZ021-022-130000-
/O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
758 AM PST SUN NOV 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT. 

A DEVELOPING SURFACE LOW IN THE EAST PACIFIC WILL STRENGTHEN AS
IT MOVES TO ABOUT 300 MILES OFF THE NORTH OREGON COAST BY LATE
SUNDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO
30 MPH ALONG THE COAST SUNDAY AFTERNOON THEN INCREASE FURTHER TO
30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY EVENING. WINDS ARE
EXPECTED TO DECREASE AFTER MIDNIGHT.

$$

CAZ081-130000-
/O.NEW.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
758 AM PST SUN NOV 12 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
MONDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE
PRESSURE GRADIENT WHICH WILL BE AMPLIFIED BY VALLEY CONSTRICTIONS
AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO 40 MPH WITH
GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS
EVENING...ESPECIALLY IN THE VICINITY OF WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
000 
WWUS76 KMFR 122221
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST SUN NOV 12 2006

ORZ021-022-130800-
/O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
221 PM PST SUN NOV 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...

A DEVELOPING SURFACE LOW OFF THE OREGON COAST WILL PRODUCE STRONG
WINDS TONIGHT. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH
ALONG THE COAST EARLY THIS EVENING THEN INCREASE FURTHER TO 35 TO
45 MPH WITH GUSTS TO 70 MPH AROUND SUNSET. WINDS ARE EXPECTED TO
DECREASE AFTER MIDNIGHT.

$$

CAZ081-130900-
/O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
221 PM PST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
PST MONDAY...

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE
PRESSURE GRADIENT TONIGHT WHICH WILL BE AMPLIFIED BY VALLEY
CONSTRICTIONS AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO
40 MPH WITH GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS
EVENING...ESPECIALLY IN THE VICINITY OF WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
000 
WWUS76 KMFR 130121
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
521 PM PST SUN NOV 12 2006

ORZ021-022-130800-
/O.EXT.KMFR.HW.W.0022.061113T0121Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
521 PM PST SUN NOV 12 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

SOUTH WINDS 40 TO 60 MPH GUSTING TO 80 MPH WILL PERSIST UNTIL
AROUND MIDNIGHT TONIGHT. WINDS WILL THEN BECOME SOUTHWEST AND
DIMINISH TO 20 TO 30 MPH.

$$

CAZ081-130800-
/O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
521 PM PST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

SOUTH WINDS 30 TO 40 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE
EARLY MORNING HOURS MONDAY AND THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 130753
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1153 PM PST SUN NOV 12 2006

ORZ021-022-130900-
/O.EXP.KMFR.HW.W.0022.000000T0000Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1153 PM PST SUN NOV 12 2006

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. 

$$

CAZ081-131000-
/O.EXT.KMFR.WI.Y.0025.000000T0000Z-061113T1000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1153 PM PST SUN NOV 12 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. 

SOUTH WINDS 30 TO 35 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE
EARLY MORNING HOURS AND THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 11, 8:50 PM PST, 5 hours 29 minutes earlier.

Area forecast discussion, Nov 11, 8:50 PM PST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST SAT NOV 11 2006

.SHORT TERM...AN UPDATE IS NOT NECESSARY. MOSTLY CLEAR AND COLD
TONIGHT EXCEPT PATCHY VALLEY FOG DEVELOPING OVERNIGHT. THE GFS MODEL
PERFORMED BEST WITH THE LOW PRESSURE SYSTEM YESTERDAY AND APPEARS TO
BE BEST INITIALIZED WITH THE NEXT SYSTEM EXPECTED TO IMPACT THE
COAST SUNDAY AFTERNOON...SPREADING INLAND SUNDAY EVENING.

.PREV DISCUSSION...
TONIGHT THROUGH MONDAY NIGHT...MODEL PREDICTIONS OF A TEMPORARY DRY
PERIOD OVER THE NEXT 12-18 HOURS STILL LOOKS GOOD. NEXT...A STRONG
WARM FRONT WILL APPROACH THE OREGON COAST SUNDAY AFTERNOON AND WILL
BUILD THE SURFACE GRADIENT AGAIN ALONG THE COAST. LOOKS LIKE A
STRONG POTENTIAL TO SEE 40 TO 60 MPH WINDS LATE SUNDAY EVENING ALONG
THE OREGON COAST...WITH WINDS PEAKING AROUND 1 AM MONDAY THEN SLOWLY
DISSIPATING BY MID-MORNING MONDAY. COLD FRONT WILL MOVE THROUGH
THE AREA MONDAY NIGHT. WILL NEED TO MONITOR MONDAY NIGHT SNOW
LEVELS...AND SNOW AMOUNTS. CASCADES MAY SEE 5-10 INCHES MONDAY
NIGHT DEPENDING ON TIMING OF THE FRONT.

.LONG TERM...TUESDAY THROUGH SATURDAY...GFS AND THE ECMWF CONTINUE
TO BE CONSISTENT WITH MOIST ZONAL FLOW THROUGH THE EXTENDED FORECAST.
THERE WILL BE A SHORT BREAK IN PRECIPITATION BETWEEN SYSTEMS FROM
TUESDAY MORNING TO WEDNESDAY AFTERNOON WHEN THE NEXT SYSTEM
CHARGES THE COAST. ANOTHER SHORT BREAK WILL FOLLOW UNTIL SATURDAY
MORNING WHEN THE NEXT SYSTEM MAKES WAY TO THE COAST. WILL NEED TO
CONTINUE MONITORING SNOW LEVELS AS THEY CONTINUE TO HOVER AROUND
THE MOUNTAIN PASSES.

&&

.AVIATION...MAINLY VFR CONDITIONS EXCEPT POCKETS OF MVFR DUE TO
VALLEY FOG AFTER MIDNIGHT INTO EARLY SUNDAY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT
       FOR ORZ021-ORZ022.
     SMALL CRAFT ADVISORY FOR SEAS FLORENCE OR TO OR/CA
       BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR SEAS OR/CA BORDER TO PT ST GEORGE
        0-60 NM.
 &&

DW
Hazardous weather outlook, Nov 11, 1:37 PM PST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
137 PM PST SAT NOV 11 2006

ORZ021-022-121400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
137 PM PST SAT NOV 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

WITH THE NEXT FRONTAL SYSTEM APPROACHING THE COAST LATE SUNDAY
AFTERNOON. THERE IS A POTENTIAL FOR STRONG WINDS SUNDAY EVENING
THROUGH MONDAY MORNING WHICH PROMPTS A WIND WATCH...SEE PRODUCT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.